Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 28, 2008, 2:28 PM CDT for Dodge County, Fond du Lac County, Wisconsin. It was in force for 62 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 28, 2008, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Dodge County, WI, Fond du Lac County, WI
The radar
The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:30 PM CDT | HAIL 0.5 | 1 Nw Fox Lake, WI | |
| Jun 28, 2:30 PM CDT | HAIL 0.88 | Fox Lake, WI | BETWEEN NICKEL AND QUARTER SIZE HAIL REPORTED TO BE COVERING THE GROUND ALMOST COMPLETELY. |
| Jun 28, 2:40 PM CDT | HAIL 1.75 | 3 Sw Waupun, WI | LAW ENFORCEMENT INDICATES SEVERAL HAIL REPORTS FROM THE FOX LAKE AREA THROUGH THE WAUPUN AREA...WITH THE LARGEST SIZE BEING REPORTED AT GOLF BALL. |
| Jun 28, 3:02 PM CDT | HAIL 1 | 1 Ne Lomira, WI | ESTIMATED QUARTER SIZE HAIL FELL FOR 5 TO 7 MINUTES WITH WIND GUSTS TO NEAR 50 MPH. SPOTTER REPORTS SOME SLIGHT HAIL DAMAGE TO VAN. |
| Jun 28, 3:02 PM CDT | HAIL 1 | 4 E Oakfield, WI | |
| Jun 28, 3:26 PM CDT | TSTM WND GST 48 | 2 N Oakfield, WI | |
| Jun 28, 3:33 PM CDT | TSTM WND GST 46 | Fond Du Lac Arpt(Kfld), WI | |
| Jun 28, 3:34 PM CDT | HAIL 0.75 | 1 Nw Lomira, WI | HAIL WAS COVERING THE GROUND...STRONG WINDS ALSO REPORTED IN THE LOMIRA AND BROWNSVILLE AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 281928 SVRMKX WIC027-039-282030- /O.NEW.KMKX.SV.W.0098.080628T1928Z-080628T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 228 PM CDT SAT JUN 28 2008 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN... NORTHERN DODGE COUNTY IN SOUTHEAST WISCONSIN... * UNTIL 330 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF WAUPUN...OR 7 MILES NORTHWEST OF BEAVER DAM... AND MOVING NORTHEAST AT 41 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUPUN BY 245 PM CDT... OAKFIELD AND 7 MILES NORTHWEST OF LOMIRA BY 300 PM CDT... FOND DU LAC BY 310 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4388 8818 4360 8816 4347 8899 4360 8900 TIME...MOT...LOC 1928Z 244DEG 36KT 4353 8891 $$ GEHRING
3 follow-up statements
000
WWUS53 KMKX 281944
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CDT SAT JUN 28 2008
WIC027-039-282030-
/O.CON.KMKX.SV.W.0098.000000T0000Z-080628T2030Z/
FOND DU LAC WI-DODGE WI-
244 PM CDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN DODGE AND SOUTHERN FOND DU LAC COUNTIES...
AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ATWATER...OR NEAR WAUPUN...MOVING NORTHEAST AT 41 MPH.
NICKEL SIZE HAIL WAS REPORTED IN FOX LAKE AT 230 PM...HAIL WAS
COVERING THE GROUND.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HORICON RAWS BY 250 PM CDT...
OAK CENTER AND KNOWLES BY 255 PM CDT...
OAKFIELD...BROWNSVILLE AND LOMIRA BY 300 PM CDT...
BYRON BY 305 PM CDT...
EDEN BY 310 PM CDT...
WAUCOUSTA BY 315 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4351 8882 4363 8890 4388 8818 4375 8817
4373 8818 4372 8817 4360 8816
TIME...MOT...LOC 1944Z 245DEG 35KT 4359 8871
$$
FRANKS000
WWUS53 KMKX 282006
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CDT SAT JUN 28 2008
WIC027-282014-
/O.CAN.KMKX.SV.W.0098.000000T0000Z-080628T2030Z/
DODGE WI-
304 PM CDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DODGE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
AT 240 PM...GOLF BALL SIZE HAIL WAS REPORTED AT A LOCATION 3 MILES
SOUTHWEST OF WAUPUN.
THERE IS ANOTHER SEVERE THUNDERSTORM WARNING IN EFFECT FOR OTHER
PARTS OF DODGE COUNTY AND EASTERN COLUMBIA COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4357 8839 4363 8840 4363 8859 4370 8865
4388 8818 4375 8817 4373 8818 4372 8817
4360 8817
TIME...MOT...LOC 2004Z 245DEG 35KT 4367 8846
$$
WIC039-282030-
/O.CON.KMKX.SV.W.0098.000000T0000Z-080628T2030Z/
FOND DU LAC WI-
304 PM CDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN FOND DU LAC COUNTY...
AT 302 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BYRON...OR 9 MILES SOUTH OF FOND DU
LAC...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EDEN BY 310 PM CDT...
WAUCOUSTA AND 8 MILES NORTHWEST OF CAMPBELLSPORT BY 315 PM CDT...
MOUNT CALVARY AND 7 MILES SOUTHEAST OF CALVARY BY 325 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4357 8839 4363 8840 4363 8859 4370 8865
4388 8818 4375 8817 4373 8818 4372 8817
4360 8817
TIME...MOT...LOC 2004Z 245DEG 35KT 4367 8846
$$
FRANKS000
WWUS53 KMKX 282024
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT SAT JUN 28 2008
WIC039-282033-
/O.EXP.KMKX.SV.W.0098.000000T0000Z-080628T2030Z/
FOND DU LAC WI-
323 PM CDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOND DU LAC
COUNTY WILL EXPIRE AT 330 PM CDT...
THE STORMS HAVE MOVED INTO EASTERN FOND DU LAC COUNTY AND HAVE
WEAKEND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4357 8839 4363 8840 4363 8859 4370 8865
4388 8818 4375 8817 4373 8818 4372 8817
4360 8817
TIME...MOT...LOC 2023Z 245DEG 35KT 4374 8822
$$
FRANKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:21 AM CDT, 11 hours 7 minutes earlier.
Area forecast discussion, Jun 28, 3:21 AM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 AM CDT SAT JUN 28 2008
.DISCUSSION...FORECAST FOCUS ON THUNDERSTORM REDEVELOPMENT TODAY
THEN A WARMING TREND TOWARD THE MIDDLE OF NEXT WEEK.
.SHORT TERM...TODAY THROUGH SUNDAY EVENING.
THE FIRST COLD FRONT ASSOCIATED WITH A POTENT TROUGH OF LOW
PRESSURE OVER LAKE SUPERIOR IS CURRENTLY PUSHING THROUGH THE CWA.
NOT MUCH TEMPERATURE DIFFERENCE BEHIND IT...BUT DEW POINTS ARE
DROPPING INTO THE LOWER 60S OVER NORTHEAST IA AND SOUTHEAST MN. A
PERIOD OF MOSTLY CLEAR SKIES IS EXPECTED THIS MORNING WITH THE
PRESENCE OF A DRY SLOT. GUSTY WINDS AND WARM TEMPERATURES AT H85
WILL ALLOW SURFACE TEMPS TO RISE RAPIDLY BEFORE AN UPPER LEVEL
DISTURBANCE WITH VERY COLD AIR ALOFT TRACKS ACROSS SOUTHERN
WISCONSIN THIS AFTERNOON. LOOK FOR HIGHS TO OCCUR BETWEEN 17 AND
19Z BEFORE DROPPING WITH THE PASSAGE OF A SECOND COLD
FRONT...FOLLOWED BY INCREASING CLOUDS...AND QUICKLY DEVELOPING
POST FRONTAL SHOWERS AND THUNDERSTORMS.
THE AFOREMENTIONED UPPER LEVEL DISTURBANCE...CLEARLY EVIDENT ON
WATER VAPOR IMAGERY WILL BRING A LOBE OF -18 TO -21C AIR AT 500 MB
ACROSS SOUTHERN WISCONSIN DURING THE AFTERNOON. GIVEN DEW POINTS
IN THE MID 50S...SBCAPE VALUES OF 500-1000 J/KG ARE EXPECTED.
FAIRLY STRONG DEEP LAYER SHEAR COULD EASILY SUPPORT THE
DEVELOPMENT OF LOW TOPPED SUPERCELLS...CAPABLE OF PRODUCING HAIL
AND GUSTY WINDS. NEARLY DEJA VU FROM LAST WEEKEND WHEN ALMOST
EVERY STORM PRODUCED PEA SIZED HAIL...ALTHOUGH THIS TIME THERE IS
MORE DEEP LAYER SHEAR TO SUPPORT STRONGER UPDRAFTS AND LARGER
HAIL. IN ADDITION...A STRONG 35 UNIT VORTICITY MAX WILL RAISE
CONCERN FOR COLD AIR FUNNELS OR WEAK TORNADO SPIN UPS...ESPECIALLY
AFTER RAIN COOLED SURFACE AIR LOWERS THE LCL.
AS THE CORE OF THE COLD AIR ALOFT PUSHES EAST THIS EVENING...
INSTABILITY WILL DECREASE AND STORMS SHOULD DIMINISH IN COVERAGE
QUICKLY. ANOTHER SHORT WAVE ROTATING AROUND THE MAIN SYSTEM IN
QUEBEC SUNDAY MORNING MAY KICK OFF ADDITIONAL LIGHT SHOWERS/ISOLATED
STORMS...BUT SUBSTANTIAL INSTABILITY WILL BE LACKING SO COVERAGE
FITS INTO THE CHANCE CATEGORY.
.LONG TERM...MONDAY THROUGH NEXT WEEK.
AS EXPECTED...THE GFS HAS COME INTO LINE WITH THE HI-RES ECMWF
WITH RESPECT TO A QUICKER DEPARTURE OF THIS TROUGH AND RAPID
RIDGING OVER THE MIDWEST BEGINNING TUESDAY. THE NORTHERN PORTIONS
OF THE RIDGE AXIS WILL BE SQUASHED BY A STRONG HIGH PRESSURE
SYSTEM AND COLD FRONT SAGGING SOUTH INTO THE UPPER MIDWEST WEDNESDAY.
MOISTURE AND HEAT STREAMING NORTH INTO THE REGION WILL INTERACT
WITH THIS BOUNDARY TO PRODUCE SHOWERS AND THUNDERSTORMS LATE
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. BUMPED TEMPS UP FOR
WEDNESDAY AFTERNOON AND POPS UP FOR WEDNESDAY NIGHT. THIS
SITUATION WILL NEED TO BE WATCHED CLOSELY FOR HEAVY RAINS...
ESPECIALLY IF THE BOUNDARY STALLS NEAR THE AREA AS THE LATEST RUN
OF THE EUROPEAN SUGGESTS. NOT BUYING HOW THE GFS SURGES THE COLD
FRONT TO THE GULF COAST WITH VERY UNSUMMERLIKE TEMPERATURES FOR LATE
WEEK.
&&
.AVIATION...VIGOROUS SHORT WAVE TROUGH WITH ENHANCED FORCING FROM
SURGE OF 400MB POTENTIAL VORTICITY WILL AFFECT SOUTHERN WISCONSIN
BETWEEN 18Z AND 00Z. GFS SHOWS MID LEVEL LAPSE RATES STEEPENING TO
OVER 7 DEGREES AS THIS SURGE MOVES THROUGH. HAIL AND GUSTY WINDS
LIKELY WITH STRONGER THUNDERSTORMS BUT SHOULD ONLY LAST AN HOUR OR
TWO AT TAF SITES. VSBYS/CIGS LKLY TO DROP BRIEFLY TO MVFR OR EVEN
IFR DURING PRECIPITATION. SECONDARY TROUGH WILL RETURN MORE SHOWERS
AND AREAS OF MVFR CIGS TNGT.
&&
.MARINE...STEEP LAPSE RATE DEVELOPS OVER LAND AREAS THIS MORNING.
WITH DRYING LOW LEVELS AND SUNSHINE FOR A TIME...EXPECT WIND GUSTS
TO 25 KTS TO DEVELOP LATER THIS MORNING AND PUSH OVER PORTIONS OF
THE NEARSHORE AREA AHEAD OF PERIOD OF AFTERNOON SHOWERS AND
THUNDERSTORMS BETWEEN 20Z AND 00Z. CONSIDERING STRENGTH OF
APPROACHING WAVE AND THERMODYNAMIC PROFILE...AT LEAST SMALL HAIL A
GOOD BET WITH STRONGER THUNDERSTORMS WITH POTENTIAL WIND GUSTS TO
50KTS. WINDS WILL APPROACH OR POSSIBLY REACH SMALL CRAFT ADVY
CRITERIA AGAIN ON SUNDAY IN INCREASING NORTHWEST FLOW IN THE WAKE
OF LOW PRESSURE TROUGH.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR LMZ643>646.
&&
SHORT/LONG TERM...BORGHOFF
AVIATION/MARINE...MBKHazardous weather outlook, Jun 28, 4:06 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 406 AM CDT SAT JUN 28 2008 WIZ046-047-051-052-056>060-062>072-291430- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 406 AM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS MAY PRODUCE ONE INCH HAIL AND WIND GUSTS TO 60 MPH. AN ISOLATED BRIEF TORNADO TOUCHDOWN CAN NOT BE RULED OUT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF THE ROCK RIVER CONTINUES TO EXPERIENCE MAJOR FLOODING. SEE OUR ADVANCED HYDROLOGIC PREDICTION SERVICES INTERNET PAGE FOR DETAILS ON RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS SUNDAY. THUNDERSTORMS ARE AGAIN POSSIBLE NEXT WEDNESDAY AND THURSDAY. THE ROCK RIVER WILL REMAIN IN FLOOD THROUGH MUCH OF NEXT WEEK BUR RIVER LEVELS WILL CONTINUE TO SLOWLY SUBSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ643>646-291430- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 406 AM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY GOES INTO EFFECT THIS MORNING AND CONTINUES THROUGH THE AFTERNOON AS WEST WINDS INCREASE TO 15 TO 25 KNOTS. A PERIOD OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS WILL PRODUCE HAIL TO THREE QUARTERS INCH AND WIND GUSTS EXCEEDING 35 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS SUNDAY. THUNDERSTORMS ARE AGAIN POSSIBLE NEXT WEDNESDAY AND THURSDAY. NORTHWEST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS ON SUNDAY. MBK WWW.WEATHER.GOV/MADISON
In the hours before
Local storm report, Jun 28, 2:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
204 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 1 S MONROE 42.59N 89.64W
06/28/2008 GREEN WI PUBLIC
TREES DOWN JUST SOUTH OF MONROE. REPORT RELAYED BY GREEN
COUNTY SHERIFF DEPT.
&&
LAMERSSpecial weather statement, Jun 28, 2:19 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 219 PM CDT SAT JUN 28 2008 WIZ046-047-051-052-056>060-062>072-282130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 219 PM CDT SAT JUN 28 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 631 IN EFFECT UNTIL 7 PM CDT FOR ALL OF SOUTHERN WISCONSIN... SCATTERED THUNDERSTORM CLUSTERS HAVE DEVELOPED ACROSS SOUTH CENTRAL WISCONSIN OVER THE EARLY AFTERNOON...AND ARE RAPIDLY MOVING NORTHEAST AT ABOUT 45 MPH. MOST OF THESE STORMS WILL BE STRONG...AND WILL BE CAPABLE OF PRODUCING AT LEAST SMALL HAIL AND GUSTY WINDS OF 35 TO 40 MPH...IN ADDITION TO CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. HOWEVER...THE ATMOSPHERE IS FAVORABLE FOR THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS WITH HAIL TO THE SIZE OF GOLF BALLS...AND WINDS TO 70 MPH. THOSE WITH OUTDOOR PLANS...AND ESPECIALLY ON OUTDOOR LAKES...SHOULD BE PREPARED TO ACT QUICKLY IF THUNDERSTORMS APPROACH. THESE THUNDERSTORMS ARE MOVING RAPIDLY AND SKIES MAY DARKEN ONLY MINUTES BEFORE THE THUNDERSTORM STRIKES. HAVE A SAFETY PLAN IN PLACE IF SEVERE WEATHER THREATENS. LAMERS
Local storm report, Jun 28, 2:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
220 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 NNE WESTFIELD 43.94N 89.46W
06/28/2008 E0.50 INCH MARQUETTE WI LAW ENFORCEMENT
PEA TO MARBLE SIZED HAIL 4-5 MILES NORTH-NORTHEAST OF
WESTFIELD. REPORTED BY MARQUETTE CO. SHERIFF.
&&
LAMERSLocal storm report, Jun 28, 2:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
221 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 NW MONROE 42.61N 89.66W
06/28/2008 E0.25 INCH GREEN WI TRAINED SPOTTER
&&
LAMERSLocal storm report, Jun 28, 2:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND DMG 2 NW ORFORDVILLE 42.65N 89.29W
06/28/2008 ROCK WI TRAINED SPOTTER
A FEW BRANCHES WERE BLOWN DOWN. PEA SIZED HAIL WAS
COVERING THE GROUND. WINDS WERE ESTIMATED TO BE AT LEAST
AROUND 50 MPH.
&&
LAMERSLocal storm report, Jun 28, 2:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
227 PM CDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL RANDOLPH 43.54N 89.00W
06/28/2008 E0.25 INCH DODGE WI TRAINED SPOTTER
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:04 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 56 min |
| Jun 28, 1:44 PM CDT | Severe Thunderstorm Warning | MKX | Green | 35 min |
| Jun 28, 2:01 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 59 min |
| Jun 28, 2:03 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 57 min |
| Jun 28, 2:26 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 49 min |
| Jun 28, 2:34 PM CDT | Special Marine Warning | MKX | 116 min | |
| Jun 28, 2:44 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 46 min |
| Jun 28, 2:50 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 55 min |
| Jun 28, 2:55 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 35 min |
| Jun 28, 2:57 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 42 min |
| Jun 28, 3:32 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.